Advertisement

Archive for Rational Mechanics and Analysis

, Volume 229, Issue 3, pp 953–1014 | Cite as

The Existence of Steady Compressible Subsonic Impinging Jet Flows

Article
  • 73 Downloads

Abstract

In this paper, we investigate the compressible subsonic impinging jet flows through a semi-infinitely long nozzle and impacting on a solid wall. Firstly, it is shown that given a two-dimensional semi-infinitely long nozzle and a wall behind the nozzle, and an appropriate atmospheric pressure, then there exists a smooth global subsonic compressible impinging jet flow with two asymptotic directions. The subsonic impinging jet develops two free streamlines, which initiate smoothly at the end points of the semi-infinitely long nozzles. In particular, there exists a smooth curve which separates the fluids which go to different places downstream. Moreover, under some suitable asymptotic assumptions of the nozzle, the asymptotic behaviors of the compressible subsonic impinging jet flows in the inlet and the downstream are obtained by means of a blow-up argument. On the other hand, the non-existence of compressible subsonic impinging jet flows with only one asymptotic direction is also established. This main result in this paper solves the open problem (4) in Chapter 16.3 proposed by Friedman in his famous survey (Friedman in Mathematics in industrial problems, II, I.M.A. volumes in mathematics and its applications, vol 24, Springer, New York, 1989).

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Alt, H.W.; Caffarelli, L.A.: Existence and regularity for a minimum problem with free boundary. J. Reine Angew. Math. 325, 105–144 (1981)MathSciNetMATHGoogle Scholar
  2. 2.
    Alt, H.W.; Caffarelli, L.A.; Friedman, A.: Asymmetric jet flows. Commun. Pure Appl. Math. 35, 29–68 (1982)MathSciNetCrossRefMATHGoogle Scholar
  3. 3.
    Alt, H.W.; Caffarelli, L.A.; Friedman, A.: Jet flows with gravity. J. Reine Angew. Math. 35, 58–103 (1982)MathSciNetMATHGoogle Scholar
  4. 4.
    Alt, H.W.; Caffarelli, L.A.; Friedman, A.: Axially symmetric jet flows. Arch. Rational Mech. Anal. 81, 97–149 (1983)ADSMathSciNetCrossRefMATHGoogle Scholar
  5. 5.
    Alt, H.W.; Caffarelli, L.A.; Friedman, A.: Jets with two fluids. I. One free boundary. Indiana Univ. Math. J. 33, 213–247 (1984)MathSciNetCrossRefMATHGoogle Scholar
  6. 6.
    Alt, H.W.; Caffarelli, L.A.; Friedman, A.: Jets with two fluids. II. Two free boundaries. Indiana Univ. Math. J. 33, 367–391 (1984)MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    Alt, H.W., Caffarelli, L.A., Friedman, A.: A free boundary problem for quasilinear elliptic equations. Ann. Scuola Norm. Sup. Pisa Cl. Sci. 11, 1–44, 1984Google Scholar
  8. 8.
    Alt, H.W.; Caffarelli, L.A.; Friedman, A.: Compressible flows of jets and cavities. J. Differ. Equ. 56, 82–144 (1985)ADSMathSciNetCrossRefMATHGoogle Scholar
  9. 9.
    Berg, P.W.: The existence of subsonic Helmholtz flows of a compressible fluid. Comm. Pure Appl. Math. 15, 289–347 (1962)MathSciNetCrossRefMATHGoogle Scholar
  10. 10.
    Bers, L.: Existence and uniqueness of a subsonic flow past a given profile. Comm. Pure Appl. Math. 7, 441–504 (1954)MathSciNetCrossRefMATHGoogle Scholar
  11. 11.
    Bers, L.: Mathematical Aspects of Subsonic and Transonic Gas Dynamics, Surveys in Applied Mathematics, vol. 3. Wiley, New York (1958)MATHGoogle Scholar
  12. 12.
    Birkhoff, G.; Zarantonello, E.H.: Jets Wakes and Cavities. Academic Press, New York (1957)MATHGoogle Scholar
  13. 13.
    Chen, C.; Du, L.L.; Xie, C.J.; Xin, Z.P.: Two dimensional subsonic Euler flows past a wall or a symmetric body. Arch. Rational Mech. Anal. 221(2), 559–602 (2016)ADSMathSciNetCrossRefMATHGoogle Scholar
  14. 14.
    Chen, G.Q.; Dafermos, C.M.; Slemrod, M.; Wang, D.: On two-dimensional sonic-subsonic flow. Comm. Math. Phys. 271(3), 635–647 (2007)ADSMathSciNetCrossRefMATHGoogle Scholar
  15. 15.
    Chen, G.Q.; Deng, X.M.; Xiang, W.: Global steady subsonic flows through infinitely long nozzles for the full Euler equations. SIAM J. Math. Anal. 202(4), 2888–2919 (2012)MathSciNetCrossRefMATHGoogle Scholar
  16. 16.
    Chen, G.Q.; Huang, F.M.; Wang, T.Y.: Subsonic-sonic limit of approximate solutions to multidimensional steady Euler equations. Arch. Rational Mech. Anal. 219(12), 719–740 (2016)ADSMathSciNetCrossRefMATHGoogle Scholar
  17. 17.
    Chen, G.Q.; Huang, F.M.; Wang, T.Y.; Xiang, W.: Incompressible limit of solutions of multidimensional steady compressible Euler equations. Z. Angew. Math. Phys. 67(3), Art. 75, 18 pp, 2016Google Scholar
  18. 18.
    Chen, X.F.: Axially symmetric jets of compressible fluid. Nonlinear Anal. 16(12), 1057–1087 (1991)MathSciNetCrossRefMATHGoogle Scholar
  19. 19.
    Cheng, J.F., Du, L.L.: Compressible subsonic impinging flows. preprint, 2016Google Scholar
  20. 20.
    Cheng, J.F.; Du, L.L.: Hydrodynamic jet incident on an uneven wall. Math. Models Methods Appl. Sci. (2018).  https://doi.org/10.1142/S0218202518500203. to appear MathSciNetGoogle Scholar
  21. 21.
    Cheng, J.F.; Du, : L.L., Wang, Y.F.: Two-dimensional impinging jets in hydrodynamic rotational flows. Ann. Inst. H. Poincaré Anal. Non Linéaire 34(6), 1355–1386 (2017)ADSMathSciNetCrossRefMATHGoogle Scholar
  22. 22.
    Cheng, J.F., Du, L.L., Wang, Y.F.: On incompressible oblique impinging jet flows. preprint, 2016Google Scholar
  23. 23.
    Courant, R.; Friedrichs, K.O.: Supsonic Flow and Shock Waves. Interscience Publ, New York (1948)MATHGoogle Scholar
  24. 24.
    Dong, G.C.; Ou, B.: Subsonic flows around a body in space. Comm. Partial Differential Equations 18, 355–379 (1993)MathSciNetCrossRefMATHGoogle Scholar
  25. 25.
    Du, L.L.; Duan, B.: Global subsonic Euler flows in an infinitely long axisymmetric nozzle. J. Differ. Equ. 250, 813–847 (2011)ADSMathSciNetCrossRefMATHGoogle Scholar
  26. 26.
    Du, L.L.; Xie, C.J.: On subsonic Euler flows with stagnation points in two dimensional nozzles. Indiana Univ. Math. J. 63, 1499–1523 (2014)MathSciNetCrossRefMATHGoogle Scholar
  27. 27.
    Du, L.L.; Xie, C.J.; Xin, Z.P.: Steady subsonic ideal flows through an infinitely long nozzle with large vorticity. Commun. Math. Phys. 328, 327–354 (2014)ADSMathSciNetCrossRefMATHGoogle Scholar
  28. 28.
    Du, L.L.; Weng, S.K.; Xin, Z.P.: Subsonic irrotational flows in a finitely long nozzle with variable end pressure. Commun. Partial Differ. Equ. 39, 666–695 (2014)MathSciNetCrossRefMATHGoogle Scholar
  29. 29.
    Du, L.L.; Xin, Z.P.; Yan, W.: Subsonic flows in a multi-dimensional nozzle. Arch. Rational Mech. Anal. 201, 965–1012 (2011)ADSMathSciNetCrossRefMATHGoogle Scholar
  30. 30.
    Finn, R.: Some theorems on discontinuous plane fluid motions. J. Analyse Math. 4, 246–291 (1956)MathSciNetCrossRefMATHGoogle Scholar
  31. 31.
    Friedman, A.: Variational Principles and Free-boundary Problems. Pure and Applied Mathematics. Wiley, New York (1982)MATHGoogle Scholar
  32. 32.
    Friedman, A.: Mathematics in industrial problems, II, I.M.A. Volumes in Mathematics and its Applications, vol. 24. Springer, New York, 1989Google Scholar
  33. 33.
    Gilbarg, D.; Trudinger, N.S.: Elliptic Partial Differential Equations of Second Order. Classics in Mathematics. Springer, Berlin (2001)MATHGoogle Scholar
  34. 34.
    Huang, F.M., Wang, T.Y., Wang, Y.: On multi-dimensional sonic-subsonic flow. Acta Math. Sci. Ser. B Engl. Ed. 6, 2131–2140, 2011Google Scholar
  35. 35.
    Shiffman, M.: On the existence of subsonic flows of a compressible fluid. J. Rational Mech. Anal. 1, 605–652 (1952)MathSciNetMATHGoogle Scholar
  36. 36.
    Weinstein, A.: Ein hydrodynamischer Unitätssatz. Math. Z. 19, 265–275 (1924)MathSciNetCrossRefMATHGoogle Scholar
  37. 37.
    Xie, C.J.; Xin, Z.P.: Global subsonic and subsonic-sonic flows through infinitely long nozzles. Indiana Univ. Math. J. 56(6), 2991–3023 (2007)MathSciNetCrossRefMATHGoogle Scholar
  38. 38.
    Xie, C.J.; Xin, Z.P.: Global subsonic and subsonic-sonic flows through infinitely long axially symmetric nozzles. J. Differ. Equ. 248, 2657–2683 (2010)ADSMathSciNetCrossRefMATHGoogle Scholar
  39. 39.
    Xie, C.J.; Xin, Z.P.: Existence of global steady subsonic Euler flows through infinitely long nozzle. SIAM J. Math. Anal. 42(2), 751–784 (2010)MathSciNetCrossRefMATHGoogle Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Department of MathematicsSichuan UniversityChengduPeople’s Republic of China
  2. 2.School of Economic MathematicsSouthwestern University of Finance and EconomicsChengduPeople’s Republic of China

Personalised recommendations